MAUDE Adverse Event Report: STERIS CORPORATION SNOWDEN-PENCER; DIAMOND-FLEX TRIANGULAR RETRACTOR

STERIS CORPORATION SNOWDEN-PENCER; DIAMOND-FLEX TRIANGULAR RETRACTOR
Model Number 89-6112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation for the reported event is in progress; a follow-up report will be submitted when additional information becomes available.The lot/serial number is unknown, therefore, the applicable production identifiers were not included in the mdr.
 
Event or Problem Description
The user facility reported during a patient procedure that the metal cable broke off their diamond-flex triangular retractor causing small segments to fall into the patient.The surgeon removed all the pieces, and an x-ray was taken of the patient that confirmed no pieces were present.No report of injury.
 
Additional Manufacturer Narrative
The device subject of the reported event was returned for evaluation.Evaluation confirmed that the tension cable was severed in two places.The cause of the cable breakage could not be determined.The instructions for use stated, "do not use devices if they do not satisfactorily perform their intended function or have physical damage.".A complaint review was conducted for this lot and confirmed this to be an isolated event.No additional issues have been reported.

Brand Name
SNOWDEN-PENCER
Common Device Name
DIAMOND-FLEX TRIANGULAR RETRACTOR
Manufacturer (Section D)
STERIS CORPORATION
5 sunnen dr
saint louis MO 63143
Manufacturer (Section G)
STERIS CORPORATION
5 sunnen dr
saint louis MO 63143
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key20516400
Report Number1923569-2024-01014
Device Sequence Number7110521
Product Code GCJ
UDI-Device Identifier10885403122835
UDI-Public(01)10885403122835(10)L07
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K092684
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-6112
Device Catalogue Number896112
Device Lot Number(10)L07
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown